Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 21, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 19, 2013, 5:16 AM EDT for Marquette County, Michigan. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2013, 5:16 AM EDT (09:16 UTC)
- Expired
- Jul 19, 2013, 5:30 AM EDT
- In force
- 14 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marquette County, MI
The radar
The Marquette radar (KMQT), 27 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1229 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
468
WUUS53 KMQT 190916
SVRMQT
MIC103-190930-
/O.NEW.KMQT.SV.W.0021.130719T0916Z-130719T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
516 AM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
* UNTIL 530 AM EDT
* AT 511 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
WITCH LAKE...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BIG BASS LAKE AND PALMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4625 8762 4625 8780 4625 8789 4639 8790
4647 8747 4625 8746
TIME...MOT...LOC 0916Z 267DEG 49KT 4632 8774
HAIL...<.75IN
WIND...60MPH
$$
TITUS1 follow-up statement
775 WWUS53 KMQT 190926 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 526 AM EDT FRI JUL 19 2013 MIC103-190930- /O.CON.KMQT.SV.W.0021.000000T0000Z-130719T0930Z/ MARQUETTE MI- 526 AM EDT FRI JUL 19 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MARQUETTE COUNTY UNTIL 530 AM EDT... AT 521 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF GWINN...AND MOVING EAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL MARQUETTE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4625 8772 4638 8771 4647 8747 4625 8746 TIME...MOT...LOC 0926Z 267DEG 49KT 4633 8754 HAIL...<.75IN WIND...60MPH $$ TITUS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:39 AM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 19, 1:39 AM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
139 AM EDT FRI JUL 19 2013
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 506 PM EDT THU JUL 18 2013
COUPLE OF SHORTWAVES WITHIN QUICK WESTERLY FLOW ALOFT DRIVING
CLUSTERS OF TSRA ACROS NORTHEAST MN/ADJACENT ONTARIO AND LK
SUPERIOR. SCT SHRA/TSRA HAVE FORMED OVR SCNTRL UPR MICHIGAN LAST 2
HOURS IN AREA OF CONVERGENCE WITH FLOW OFF LK MICHIGAN. PROBABLY
PRETTY EVIDENT...BUT WARM FRONT HAS SURGED INTO SOUTHERN PORTION OF
LK SUPERIOR. POOLING OF UPR 80S/LWR 90S TEMPS AND DWPNTS 70-75F IS
RESULTING IN HEAT INDEX VALUES UPR 90S/AROUND 100 OVER MANY PARTS OF
WEST HALF OF CWA. TSRA EXTENT/INTENSITY/COVERAGE FOR TONIGHT IS MAIN
FOCUS OF THE FORECAST.
HEAT/HUMIDITY CONTINUES THROUGH EARLY EVENING. WARM FRONT WILL
CONTINUE NORTHWARD ACROSS LK SUPERIOR...PLACING CWA FIRMLY INTO
THE WARM SECTOR FOR MOST OF THE NIGHT. INSTABILITY IN WARM SECTOR
IMPRESSIVE WITH SBCAPES OVER 3000J/KG AND MLCAPES OVER 1500J/KG.
DEEP LAYER SHEAR OVER 40 KTS. STORMS THAT FORMED EARLIER THIS AFTN
HAVE BEEN ROTATING BUT SO FAR THE ROTATION HAS MAINLY STAYED ALOFT
AND STORMS HAVE NOT BEEN ABLE TO REACH MUCH PAST -15C. LIGHTNING
AND HEAVY DOWNPOURS MAIN THREAT WITH THE POP UP STORMS ONGOING AT
THIS TIME. BIGGER ISSUE IS CLUSTER OF TSRA JUST ENTERING WESTERN LK
SUPERIOR AND POTENTIAL FOR THESE TO GROW UPSCALE AND FOLLOW WARM
FRONT ACROSS LK SUPERIOR INTO WESTERN UPR MICHIGAN BY EARLY EVENING.
STILL SOME POSSIBILITY THAT ISOLD STORMS MAY TRY TO FORM OVER
WESTERN UPR MICHIGAN AHEAD OF THIS LINE...BUT THUS FAR THIS HAS BEEN
LIMITED. SWOMCD ISSUED RECENTLY BY SPC WHICH INDICATES THAT A WATCH
MAY BE COMING ACROSS CWA.
AFTER THIS INITIAL ACTIVITY /THROUGH 02Z THIS EVENING/ ATTN WILL BE
OVER NORTHERN MN CLOSEST TO SHARP WARM FRONT AND WHERE WARM FRONT
HAS BEEN MOST AGGRESSIVE IN SURGING NORTHWARD. SCT TSRA ARE EXPECTED
TO FORM THERE THIS EVENING THEN DUE TO STRONGER 0-1KM SHEAR OVER 20
KTS AND MAIN SHORTWAVE CROSSING SOUTHERN MANITOBA SWEEPING ESE
ACROSS LK SUPERIOR AND UPR MICHIGAN...TSRA WILL ROLL ALONG AND JUST
SOUTH OF WARM FRONT FOLLOWING H85-H3 THICKNESS LINES. H7-H5 WINDS
INCREASE TO 40-55 KTS AND BECOME PERPENDICULAR TO THE COLD FRONT
THAT MOVES INTO NORTHERN MN LATE THIS EVENING. SCENARIO WOULD
SUPPORT DAMAGING WINDS AS THIS LINE OF STORMS MOVE THROUGH. VARIOUS
HI RES MODEL REFLECTIVITY FIELDS LINING UP WITH THIS GENERAL
IDEA...THOUGH DETAILS VARY. TOUGH TO GET TOO SPECIFIC CONSIDERING
THE SHRA/TSRA HAVE NOT FORMED YET OVER NORTHERN MN. IF THIS
OCCURS...TSRA COULD BECOME FORWARD PROPAGATING FOLLOWING A MOTION
CLOSE TO FORWARD PROPAGATING CORFIDI VECTORS. IF THIS OCCURS...TSRA
WOULD MOVE INTO FAR WEST UPR MICHIGAN LATE THIS EVENING/MIDNIGHT AND
SLIDE ACROSS REST OF CWA AFTER MIDNIGHT BUT BEFORE DAYBREAK FRIDAY.
COLD FRONT AND SHRA/TSRA SAG SOUTH ACROSS UPR MICHIGAN FROM NORTH TO
SOUTH ON FRIDAY. KEPT POPS PRETTY SIMILAR TO WHAT WE HAD GOING.
MODELS REALLY HAVE NOT MADE SIGNIFICANT CHANGES TO PREVIOUS
FORECASTS. MSLP/MOISTURE PATTERN WOULD FAVOR SOME SCT-BKN LOW CLOUDS
WITH SOME SHOWERS ACROSS THE NORTH AND POSSIBLE TSRA IN THE SOUTH.
BY LATE AFTN...MOST AREAS WILL BE DONE WITH PRECIPITATION AND OUR
STRETCH OF HOT AND HUMID WEATHER WILL FINALLY BE ON ITS WAY OUT.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 506 PM EDT THU JUL 18 2013
QUITE THE CHANGE IN STORE FOR THE WEEKEND AS THE UPPER TROUGH OVER
HUDSON BAY AMPLIFIES LEADING TO A COOL AND VERY PLEASANT SUMMER
WEEKEND. THE MODELS INDICATE A SURGE OF COLD ADVECTION LATE FRI
NIGHT INTO SATURDAY BEHIND A SECONDARY SHORT WAVE...ALLOWING 850MB
TEMPS TO DROP TO BELOW 10C BY SAT EVENING. THE NAM IS AGRESSIVE AND
SLOWER WITH THE TREATMENT OF THIS WAVE...WITH FAIRLY STRONG Q-VECT
CONVERGENCE AND PVA SATURDAY MORNING ACROSS THE EAST. WOULD NOT BE
SHOCKED TO SEE AN ISOLATED SHOWER SATURDAY MORNING...BUT THE
ATMOSPHERE IS FAIRLY DRY SO WILL LIMIT POPS TO SCHC AT BEST.
OTHERWISE...THE REMAINDER OF THE WEEKEND SHOULD BE QUITE NICE WITH
HIGH PRESSURE IN CONTROL. AMAZING THAT AFTER PRECIPITABLE WATER
VALUES AROUND 200 PCT OF NORMAL TODAY...THAT THEY WILL DROP TO ONLY
40 PCT OF NORMAL BY SAT AFTN. IN FACT...IT MAY END UP BEING A LITTLE
ON THE CHILLY SIDE SUN MORNING WITH HIGH PRES OVERHEAD AND 850MB
TEMPS DROPPING TO 6C. WOULD NOT BE SHOCKED TO SEE SOME 30S FOR LOWS
SUNDAY MORNING...BUT IN GENERAL WILL GO WITH LOWER-MID 40S. THE HIGH
SHIFTS TO THE EAST OF THE AREA ON SUNDAY...WHICH ALLOWS FOR WEAK
RETURN FLOW TO SET UP ACROSS THE AREA. ANOTHER NICE DAY IN
STORE...WITH BEST WARM ADVECTION WELL SOUTH OF THE AREA AND ANY
ASSOCIATED PCPN WELL SOUTH OF THE AREA. MOISTURE BEGINS TO INCREASE
ACROSS THE AREA SUNDAY NIGHT...AS A WARM FRONT RETURNS NORTHWARD.
STRONGER WARM ADVECTION ACROSS THE SOUTHERN TIER WOULD ALLOW FOR AT
LEAST CHANCE POPS OVERNIGHT...ALTHOUGH THE THINKING IS THAT THE GFS
IS A LITTLE OVERDONE WITH ITS DEPICTION OF A MCS TYPE FEATURE MOVING
ACROSS NRN WI AND FAR SRN UPPER MI.
FRI...AS UPR TROF CENTERED OVER HUDSON BAY DEEPENS INTO ONTARIO...
COLD FNT MOVING INTO WRN UPR MI ARND SUNRISE ON FRI WL MOVE TO THE
SE OF THE CWA IN THE AFTN. WITH THE ARRIVAL OF DRIER AIR/VIGOROUS
NEGATIVE H85 THETA E ADVECTION...LINGERING SHRA/TS WL END NW TO
SE...BUT GOING LIKELY POPS OVER THE SE CWA IN THE MRNG SEEM
APPROPRIATE. STEEPENING MID LVL LAPSE RATES MAY MAINTAIN POPS OVER
MAINLY THE SCENTRAL FOR A LONGER TIME...BUT THE SHARP DRYING ALF WL
ACT TO LIMIT THIS POTENTIAL. THE RETURN OF MORE AFTN SUNSHINE...H85
TEMPS AS HI AS 17C AT 00Z SAT...AND DOWNSLOPING WNW FLOW WL HELP
BOOST MAX TEMPS OVER THE SCENTRL WELL INTO THE 80S TO NEAR 90. THE
NW FLOW OFF LK SUP WL BRING COOLER WX TO THE W.
FRI NGT INTO SAT...MODELS INDICATE A REINFORCING SHRTWV/SECONDARY
COLD FNT WL SWEEP THRU THE UPR LKS. IN FACT...THE 00Z NAM SHOWS MORE
SGNFT DPVA/QVECTOR CNVGC AND GENERATES SOME PCPN LATE FRI NGT/EARLY
SAT. THE 00Z GFS/12Z ECMWF SHOW MORE DEEP LYR QVECTOR DVGC/A WEAKER
SFC REFLECTION/FNT WITH DRY AIR DOMINATING. SINCE THE DISTURBANCE/
FNT WL BE ARRIVING AT MIN DIURNAL HEATING TIME WITH AN ABSENCE OF
ANY MOISTENING AT H85...OPTED TO MAINTAIN GOING DRY FCST AND JUST
ADD MORE CLDS TO THE FCST. THESE CLDS WL
LATER SAT INTO SUN...UNDER CONFLUENT NW FLOW ALF...CNDN HI PRES IS
FCST TO BUILD OVER LK SUP SAT EVNG AND DRIFT ONLY SLOWLY SE TO OVER
LK HURON LATE SUN. WITH THE ARRIVAL OF MUCH DRIER AIR /PWAT FCST TO
REACH CLOSE TO 0.50 INCH BY 12Z SUN/...EXPECT MOCLR CONDITIONS. A
STEADY N WIND OFF LK SUP WL LIMIT THE DIURNAL TEMP RECOVERY ON
SAT... ESPECIALLY NEAR THE SHORE. OVERNGT LOWS ON SAT NGT WL FALL
SHARPLY INTO THE 40S OVER THE COOLER INTERIOR LOCATIONS EARLY SUN
MRNG WITH LIGHT WINDS. WITH H85 TEMPS PROGGED NEAR 10C LATER
SUN...EXPECT DAYTIME MAX TEMPS TO RISE INTO THE 70S AWAY THE
MODERATING INFLUENCE OF THE GREAT LKS AS RELATIVELY WEAK PRES
GRADIENT ALLOWS LK BREEZES TO FORM OFF ALL THE LKS.
EXTENDED...AS IS OFTEN THE CASE IN SUMMER...MODELS HAVE SHOWN
CONSIDERABLE INCONSISTENCIES IN THE HANDLING OF SHRTWVS EMBEDDED IN
WNW FLOW ALF EARLY NEXT WEEK. SOME OF THE MOST PROGRESSIVE GUIDANCE
INDICATES SOME PCPN MAY REACH THE WRN CWA AS EARLY AS LATE SUN.
CONSIDERING THE CONSIDERABLE INCONSISTENCY IN A RELATIVELY
UNPREDICTABLE PATTERN...OPTED TO MAINTAIN THE MODEL CONSENSUS FCST.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 139 AM EDT FRI JUL 19 2013
SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE ALONG FRONTAL BOUNDARY
STRETCHING ACROSS NORTHERN MN AND NORTHERN LAKE SUPERIOR. WITH
SHORT-WAVE MOVING THROUGH NORTHERN MN...EXPECT SHOWERS AND
THUNDERSTORMS ALONG COLD FRONT TO BECOME MORE ACTIVE AND SPREAD
ACROSS ALL THREE TAF SITES OVERNIGHT. KIWD AND KCMX SHOULD SEE BRIEF
PERIODS OF MVFR CIGS WITH THE PASSAGE OF THE STRONGER THUNDERSTORMS
WHILE KSAW REMAINS VFR. ONCE THE FRONT PASSES THROUGH THE THREE TAF
SITES BETWEEN 11Z AND 16Z...SUBSIDENCE BEHIND THE FRONT WILL BRING
CLEARING SKIES. WHILE THERE WILL BE GUSTY WINDS UP TO 24 KTS BEHIND
THE FRONT...THESE WILL ABATE BY 0Z.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 506 PM EDT THU JUL 18 2013
WITH RELATIVELY WEAK PRES GRADIENT AND HI STABILITY OVER THE
RELATIVELY COOL LAKE WATERS...EXPECT WINDS NO HIGHER THAN 20 KTS
THIS FORECAST PERIOD. THE MAIN WEATHER CONCERN WILL BE FOG WITH A
HUMID AIRMASS DOMINATING. THIS FOG IS LIKELY TO BE MOST WIDESPREAD
TONIGHT FOLLOWING SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS
THAT WILL FURTHER SATURATE THE MARINE LAYER. THE ARRIVAL OF DRIER
AIR BEHIND A COLD FRONTAL PASSAGE ON FRI SHOULD DISSIPATE THE FOG.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
DENSE FOG ADVISORY UNTIL NOON EDT /11 AM CDT/ TODAY FOR LSZ162-
263-264-266-267.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...JLA
LONG TERM...MRD
AVIATION...RJT
MARINE...JLAHazardous weather outlook, Jul 18, 4:37 PM EDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 437 PM EDT THU JUL 18 2013 MIZ001>007-009>014-084-085-192045- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 437 PM EDT THU JUL 18 2013 /337 PM CDT THU JUL 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT EXPECT SCATTERED THUNDERSTORMS TO BECOMING MORE NUMEROUS THIS EVENING. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND TORRENTIAL DOWNPOURS THAT COULD LEAD TO FLASH FLOODING. FREQUENT LIGHTNING IS ALSO EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS ARE POSSIBLE ON FRIDAY...MAINLY OVER SOUTH CENTRAL UPPER MICHIGAN. THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO AND TUESDAY AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WOULD BE APPRECIATED TODAY AND TONIGHT. LSZ162-240>251-263>267-192045- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 437 PM EDT THU JUL 18 2013 /337 PM CDT THU JUL 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT EXPECT NUMEROUS THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL...WATERSPOUTS AND TORRENTIAL DOWNPOURS. FREQUENT LIGHTNING IS ALSO EXPECTED WITH THE STRONGER STORMS. AREAS OF DENSE FOG IS ALSO EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME DENSE FOG MAY LINGER FRIDAY MORNING. MORE THUNDERSTORMS ARE POSSIBLE ON FRIDAY...MAINLY IN THE MORNING OVER SOUTHERN LAKE SUPERIOR. THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY...AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WOULD BE APPRECIATED TODAY AND TONIGHT. LMZ221-248-250-192045- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 437 PM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT EXPECT SCATTERED THUNDERSTORMS THOUGH THIS EVENING TO BECOME NUMEROUS OVERNIGHT. SOME OF THESE STORMS COULD BE SEVERE AND CAUSE DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN. FREQUENT LIGHTNING IS ALSO EXPECTED WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY NIGHT AND TUESDAY AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS WOULD BE APPRECIATED TODAY AND TONIGHT. MRD
In the hours before
Local storm report, Jul 18, 11:44 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1144 PM EDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM MARINE TSTM WIND 10 N MARQUETTE 46.70N 87.41W
07/18/2013 M42 MPH LSZ265 MI C-MAN STATION
PEAK GUST AT THE GRANITE ISLAND LIGHT STATION.
&&
KLUBERLocal storm report, Jul 18, 11:47 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1147 PM EDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM MARINE TSTM WIND 3 N MCLAIN STATE PARK 47.28N 88.61W
07/18/2013 M40 MPH LSZ243 MI BUOY
GUST MEASURED AT THE MICHIGAN TECH BUOY.
&&
KLUBERLocal storm report, Jul 19, 12:02 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1202 AM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 1 N BIG BAY 46.83N 87.73W
07/18/2013 M35 MPH MARQUETTE MI C-MAN STATION
&&
KLUBERLocal storm report, Jul 19, 2:20 AM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
220 AM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM MARINE TSTM WIND 8 WSW WINDIGO 47.87N 89.31W
07/18/2013 M59.00 MPH LSZ263 MI C-MAN STATION
0323 PM NON-TSTM WND GST 5 SW WINDIGO 47.86N 89.23W
07/18/2013 M59.00 MPH KEWEENAW MI C-MAN STATION
MEASURED AT THE ROCK OF AGES LIGHT HOUSE.
0541 PM TSTM WND GST 5 SSW CALUMET 47.18N 88.50W
07/18/2013 M35.00 MPH HOUGHTON MI ASOS
PEAK GUST AT THE KCMX ASOS.
0641 PM TSTM WND GST L'ANSE 46.75N 88.45W
07/18/2013 E45.00 MPH BARAGA MI OTHER FEDERAL
ESTIMATED WIND GUSTS. POWER IS OUT IN THE AREA.
0641 PM TSTM WND DMG L'ANSE 46.75N 88.45W
07/18/2013 BARAGA MI OTHER FEDERAL
ROOF TORN OFF SHED. MULTIPLE POWER POLES DOWN ACROSS THE
TOWN.
0716 PM HAIL 5 SW MANISTIQUE 45.91N 86.34W
07/18/2013 M0.88 INCH SCHOOLCRAFT MI TRAINED SPOTTER
PENNY TO NICKEL SIZED HAIL WITH 40 MPH WIND GUSTS.
0716 PM TSTM WND DMG 3 N CHAMPION 46.56N 87.97W
07/18/2013 MARQUETTE MI TRAINED SPOTTER
6 INCH DIAMETER TREE DOWN. OTHER TREES BENDING
CONSIDERABLY.
0735 PM TSTM WND DMG 3 W DEER PARK 46.68N 85.67W
07/18/2013 LUCE MI TRAINED SPOTTER
6-8 INCH DIAMETER TREES DOWN BLOCKING COUNTY ROAD 407 TO
THE WEST OF MUSKALLONGE LAKE STATE PARK.
0737 PM TSTM WND DMG DEER PARK 46.67N 85.61W
07/18/2013 LUCE MI EMERGENCY MNGR
8 TO 10 TREES DOWN AT MUSKALLONGE LAKE STATE PARK. SOME
TREES FELL ON CAMPERS AND TRUCKS. NO INJURIES.
0739 PM TSTM WND DMG 4 ENE NEGAUNEE 46.53N 87.54W
07/18/2013 MARQUETTE MI NWS EMPLOYEE
TREE DOWN BLOCKING PART OF M-35 NEAR NEGAUNEE JUST SOUTH
OF US-41
0742 PM TSTM WND GST 3 NE NEGAUNEE 46.53N 87.56W
07/18/2013 M51.00 MPH MARQUETTE MI OFFICIAL NWS OBS
PEAK GUST AT NWS MARQUETTE.
0801 PM TSTM WND DMG 3 S HARVEY 46.45N 87.35W
07/18/2013 MARQUETTE MI TRAINED SPOTTER
TREES DOWN...ONE OF WHICH DAMAGED HOUSE DECK.
0947 PM TSTM WND GST FREDA 47.13N 88.82W
07/18/2013 M49.00 MPH HOUGHTON MI TRAINED SPOTTER
PEAK WIND OUT OF GUST FRONT AHEAD OF STORMS OVER WESTERN
LAKE SUPERIOR.
1000 PM MARINE TSTM WIND 3 N MCLAIN STATE PARK 47.28N 88.61W
07/18/2013 M40.00 MPH LSZ243 MI BUOY
GUST MEASURED AT THE MICHIGAN TECH BUOY.
1002 PM TSTM WND GST 5 SSW CALUMET 47.18N 88.49W
07/18/2013 M48.00 MPH HOUGHTON MI ASOS
1016 PM TSTM WND DMG 3 NE CALUMET 47.28N 88.42W
07/18/2013 HOUGHTON MI TRAINED SPOTTER
WIND GUST OVER 60 MPH NEAR KEARSARGE. REPORTS OF TREES
AND POWER LINES DOWN ACROSS KEWEENAW ON 800 MHZ RADIO.
1100 PM TSTM WND GST 1 N BIG BAY 46.83N 87.73W
07/18/2013 M35.00 MPH MARQUETTE MI C-MAN STATION
1130 PM MARINE TSTM WIND 10 N MARQUETTE 46.70N 87.41W
07/18/2013 M42.00 MPH LSZ265 MI C-MAN STATION
PEAK GUST AT THE GRANITE ISLAND LIGHT STATION.
&&
KLUBERLocal storm report, Jul 19, 5:10 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
510 AM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND GST 8 WSW WINDIGO 47.86N 89.23W
07/18/2013 E59.00 MPH KEWEENAW MI C-MAN STATION
MEASURED AT THE ROCK OF AGES LIGHT HOUSE.
&&
TITUSThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:09 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Luce, Schoolcraft | 51 min |
| Jul 18, 9:57 PM EDT | Special Marine Warning | MQT | 93 min | |
| Jul 18, 10:12 PM EDT | Severe Thunderstorm Warning | MQT | Houghton, Keweenaw | 48 min |
| Jul 18, 10:15 PM EDT | Special Marine Warning | MQT | 60 min | |
| Jul 18, 10:31 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton | 44 min |
| Jul 18, 10:47 PM EDT | Special Marine Warning | MQT | 103 min | |
| Jul 18, 11:00 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Marquette | 60 min |
| Jul 18, 11:18 PM EDT | Special Marine Warning | MQT | 72 min | |
| Jul 19, 3:27 AM EDT | Areal Flood Advisory | MQT | Houghton, Keweenaw | 6 hr |
| Jul 19, 5:39 AM EDT | Severe Thunderstorm Warning | MQT | Alger, Delta, Marquette | 51 min |
| Jul 19, 5:44 AM EDT | Special Marine Warning | MQT | 91 min | |
| Jul 19, 7:13 AM EDT | Severe Thunderstorm Warning | MQT | Delta, Schoolcraft | 62 min |
| Jul 19, 8:14 AM EDT | River Flood Advisory | MQT | Houghton | 8 hr |
| Jul 19, 12:46 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 44 min |
| Jul 19, 12:48 PM EDT | Special Marine Warning | MQT | 57 min | |
| Jul 19, 12:56 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 49 min |
| Jul 19, 1:23 PM EDT | Special Marine Warning | MQT | 52 min | |
| Jul 19, 3:58 PM EDT | River Flood Warning | MQT | Houghton | 5 hr |
| Jul 19, 4:41 PM EDT | Small Craft Advisory | MQT | 3 hr | |
| Jul 19, 4:41 PM EDT | Small Craft Advisory | MQT | 29 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.